Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had a bout of tachycardia and atrial fibrillation. Troponin raised. Is it mild heart attack?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I have just had a bout of tachycardia and atrial fibrillation my troponin was raised to 700 is this enough for me to have had a mild heart attact
Posted Mon, 6 Aug 2012 in Heart Attack
Answered by Dr. Anil Grover 1 hour later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.

Troponin T elevation signifies that muscle has been affected. Apparently during boat of atrial fibrillation due to tachycardia the demand of blood by heart for its nutrition went up which was not matched by supply (meaning thereby your coronaries were narrow due to atherosclerosis process) leading to mismatch and hence the damage. If the bout of Atrial Fibrillation is over the EKG will show signs of heart attack. Please consult your doctor and take his/her advice. Personally, I will advise coronary angiogrpaphy and doing risk profile on you. Because treatment is that of risk factors too. First and foremost investigation will be an echocardiography & Doppler examination to prove that there was no underlying heart disease causing atrial fibrillation and second effect of heart attack and to some extent, the amount of affected muscle. Of course, you will take off from whatever work you do and take complete rest. Good Luck.
With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor